Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Wichita, KS

March 6, 201614 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 6, 2016, 2:50 PM CST for 14 counties in Kansas. It took effect at Mar 7, 2016, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 2:50 PM CST (20:50 UTC)
In effect from
Mar 7, 2016, 11:00 AM CST
Expired
Mar 7, 2016, 7:00 PM CST
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WWUS83 KICT 062050
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CST SUN MAR 6 2016

KSZ032-033-047>051-067-082-091-071200-
/O.UPG.KICT.FW.A.0006.160307T1700Z-160308T0100Z/
/O.NEW.KICT.FW.W.0010.160307T1700Z-160308T0100Z/
/O.CON.KICT.FW.W.0009.000000T0000Z-160307T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
250 PM CST SUN MAR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...082 AND 091...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...082 AND 091...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 11 AM TO 7 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-068-071200-
/O.NEW.KICT.FW.W.0010.160307T1700Z-160308T0100Z/
/O.CON.KICT.FW.W.0009.000000T0000Z-160307T0100Z/
MARION-HARVEY-
250 PM CST SUN MAR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052 AND
068...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052 AND
068...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 11 AM TO 7 PM CST MONDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 38 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ053-069>072-083-092>096-098>100-070100-
/O.CON.KICT.FW.W.0009.000000T0000Z-160307T0100Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
250 PM CST SUN MAR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...
069...070...071...072...083...092...093...094...095...096...098...
099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 29 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

JMR
4 follow-up statements
742 
WWUS83 KICT 070105
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CST SUN MAR 6 2016

...RED FLAG WARNING FOR TODAY EXPIRED...DANGEROUS BURNING AGAIN
MONDAY...

KSZ032-033-047>052-067-068-082-091-071615-
/O.CAN.KICT.FW.W.0009.000000T0000Z-160307T0100Z/
/O.CON.KICT.FW.W.0010.160307T1700Z-160308T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-HARPER-
705 PM CST SUN MAR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...052...067...068...
082 AND 091...
...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...
051...052...067...068...082 AND 091...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ053-069>072-083-092>096-098>100-070215-
/O.CAN.KICT.FW.W.0009.000000T0000Z-160307T0100Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
705 PM CST SUN MAR 6 2016

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 053...069...070...071...072...083...
092...093...094...095...096...098...099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THE DAY.

$$
367 
WWUS83 KICT 070852
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CST MON MAR 7 2016

KSZ083-092-080000-
/O.EXA.KICT.FW.W.0010.160307T1700Z-160308T0100Z/
SEDGWICK-SUMNER-
252 AM CST MON MAR 7 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 083 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 50 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>052-067-068-082-091-080000-
/O.CON.KICT.FW.W.0010.160307T1700Z-160308T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-HARPER-
252 AM CST MON MAR 7 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050...051...052...
067...068...082 AND 091...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
589 
WWUS83 KICT 072156
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CST MON MAR 7 2016

KSZ032-033-047>052-067-068-082-083-091-092-080100-
/O.CON.KICT.FW.W.0010.000000T0000Z-160308T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
356 PM CST MON MAR 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...052...067...068...082 AND
091...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 37 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS
  DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER PRODUCT.

&&

$$

ES
867 
WWUS83 KICT 080103
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CST MON MAR 7 2016

KSZ032-033-047>052-067-068-082-083-091-092-080215-
/O.EXP.KICT.FW.W.0010.000000T0000Z-160308T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
703 PM CST MON MAR 7 2016

...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER
FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...
052...067...068...082...083...091 AND 092...

GUSTY SOUTH WINDS OF 25 TO 30 MPH ARE STILL POSSIBLE THIS
EVENING...WHICH WILL KEEP THE GRASSLAND FIRE DANGER ELEVATED UNTIL
AROUND MIDNIGHT. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:52 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 6, 11:52 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1152 AM CST SUN MAR 6 2016

...UPDATED FOR 18Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 1027 AM CST SUN MAR 6 2016

THE ISOLATED THUNDERSTORMS THAT HAD BEEN FORECAST FOR PRIMARILY
CENTRAL & SOUTH-CENTRAL KS DISSIPATED VERY CLOSE TO SCHEDULE. AS
SUCH THE FORECAST HAS BEEN UPDATED TO REFLECT THIS TREND/CHANGE.
S WINDS HAVE ALSO INCREASED ON "SCHEDULE" WITH SUSTAINED 25-35 MPH
REPORTED IN MOST AREAS SO THE WIND ADVISORY WAS OBVIOUSLY A GOOD
CALL.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 253 AM CST SUN MAR 6 2016

STILL CANNOT RULE OUT A FEW ELEVATED SHOWERS/STORMS FROM DEVELOPING
THIS MORNING OVER SOUTH CENTRAL KANSAS...AS MOISTURE ADVECTION
OCCURS ALONG A MID-LEVEL BAROCLINIC ZONE. A FEW STRONG STORMS ARE
POSSIBLE GIVEN VERY STEEP LAPSE RATES ABOVE THE ADVECTION OF
MOISTURE. OTHERWISE WARM AND VERY WINDY CONDITIONS WILL PREVAIL
ACROSS THE REGION TODAY...WITH DEEP LOW-LEVEL MIXING TAPPING INTO
STRONGER WINDS ALOFT AND PUSHING WIND SPEEDS WELL INTO ADVISORY
LEVELS. SLIGHT CHANCES FOR A FEW SHOWERS/STORMS ACROSS SOUTHEAST
KANSAS TONIGHT BUT NOT THAT GREAT OF A SIGNAL. ANOTHER WARM AND VERY
WINDY DAY ALONG WITH INCREASING LOW LEVEL MOISTURE FOR MONDAY ACROSS
KANSAS.

MODELS ARE GENERATING PRECIP OVER THE AREA DURING THE DAY ON
MONDAY...AND FEEL THAT THE ATMOSPHERE WILL REMAIN CAPPED DUE TO THE
LOW CLOUDS AND CONVERGENCE ALONG THE DRY-LINE BEING LIMITED. ALSO
WOULD THINK SOME OF THE LOW LEVEL MOISTURE WILL MIX OUT OR REMAIN
MORE SHALLOW DUE TOO THE VERY DRY SOIL CONDITIONS. SCATTERED
SHOWERS/STORMS LOOK TO DEVELOP OVER OKLAHOMA MONDAY
AFTERNOON/EVENING AND SPREAD NORTHWARD INTO EASTERN KANSAS MONDAY
NIGHT. A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE REGION FOR
MONDAY NIGHT INTO TUESDAY...AND BECOME THE FOCUS FOR BETTER
PRECIPITATION CHANCES ON TUESDAY ACROSS SOUTHEAST KANSAS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 253 AM CST SUN MAR 6 2016

GFS/ECMWF MODELS REMAIN IN DECENT AGREEMENT WITH SURFACE FRONT
MOVING SOUTHEAST OF THE AREA ON WEDNESDAY AND THURSDAY...WHICH WOULD
PUSH THE PRECIPITATION AWAY FROM KANSAS THIS PERIOD. HEADING INTO
FRIDAY AND SATURDAY THE UPPER LEVEL SYSTEM WILL MOVE SLOWLY
NORTHWARD FROM NORTHERN MEXICO INTO TEXAS. CONFIDENCE REMAINS LOW ON
PREDICTABILITY OF MOISTURE/PRECIPITATION AREAS SPREADING THIS FAR
NORTHWARD INTO KANSAS...ESPECIALLY WITH LATEST POSITIONING OF THE
UPPER LEVEL SYSTEM BY THE LONG RANGE MODELS. THEY COULD BE A BIT TOO
BULLISH WITH THEIR PRECIPITATION FIELDS.

JAKUB

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1152 AM CST SUN MAR 6 2016

SLY WINDS SUSTAINED FROM 25-35KTS WITH 39KT/45MPH GUSTS WILL WHIP
ACRS ALL AREAS TIL ~07/00Z WHEN THEY'LL DMNSH TO ~22KTS SUSTAINED
WITH 26-30KT GUSTS. CIGS ~2,500FT ARE LKLY TO SPRINT NE ACRS KICT
& KCNU FM ~05Z ONWARD. THE LOW DECKS SHUD RMN E OF THE REST OF THE
AREA. LLWS BECOMES A MAJOR CONCERN ~03Z WITH VELOCITIES REACHING
50-55KTS WITHIN 1,500-2,000FT.

&&

.FIRE WEATHER...
ISSUED AT 253 AM CST SUN MAR 6 2016

EVEN THOUGH RELATIVE HUMIDITY LEVELS WONT BE AT EXTREMELY LOW
VALUES...THE WEATHER CONDITIONS/RELATIVE HUMIDITY LEVELS TODAY WILL
BE VERY SIMILAR TO FEB 18TH AND ON THAT DAY THE REGION EXPERIENCED
NUMEROUS LARGE GRASS FIRES. LITTLE TO NO RAIN HAS FALLEN ACROSS MUCH
OF KANSAS SINCE THAT DATE. WE FEEL THAT THIS LONG PERSISTENT DRY
WEATHER PATTERN ACROSS KANSAS COMBINED WITH UNUSUALLY STRONG SOUTH
WIND SPEEDS OF 30 TO 35 MPH...AND WIND GUSTS OVER 45 MPH WILL NOT
LIMIT THE HIGH POTENTIAL FOR VERY DANGEROUS GRASSLAND FIRE
CONDITIONS OVER THE ENTIRE REGION TODAY. THIS IS STRONGLY SUPPORTED
BY OUR EXTREME READINGS IN OUR GFDI INDEX...AND GOING RED FLAG
WARNING IS WARRANTED.

EXTREME GRASSLAND FIRE DANGER WILL AFFECT MUCH OF CENTRAL KANSAS
AGAIN ON MONDAY AFTERNOON...AS COMBINATION OF VERY DRY AIR BEHIND
EASTWARD MOVING DRY LINE AND STRONG SOUTHWEST WINDS MIX EASTWARD.
A FIRE WEATHER WATCH HAS BEEN HOISTED FOR THIS POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  59  75  55 /  20  10  10  30
HUTCHINSON      77  59  78  52 /  20  10  10  20
NEWTON          76  59  75  55 /  20  10  10  30
ELDORADO        74  59  73  57 /  20  10  10  40
WINFIELD-KWLD   75  59  73  58 /  20  10  10  40
RUSSELL         81  56  83  45 /  10  10  10  10
GREAT BEND      80  57  83  46 /  10  10  10  10
SALINA          77  59  77  52 /  20  10  10  20
MCPHERSON       76  59  77  53 /  20  10  10  20
COFFEYVILLE     75  59  71  60 /  10  20  20  50
CHANUTE         74  58  71  59 /  10  20  20  50
IOLA            74  58  71  59 /  10  20  20  50
PARSONS-KPPF    74  59  71  60 /  10  20  20  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR KSZ032-033-047>051-067-082-091.

&&
Hazardous weather outlook, Mar 6, 10:40 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1040 AM CST SUN MAR 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071645-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1040 AM CST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTH WINDS WILL COMBINE WITH WARM AND DRY WEATHER
CONDITIONS TODAY. THIS WILL CREATE EXTREME FIRE DANGER POTENTIAL
ACROSS THE ENTIRE REGION...SEE LATEST RED FLAG WARNING AND WIND
ADVISORY FOR MORE DETAILS. ALL GRASSLAND BURNING SHOULD BE
AVOIDED!

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR SOUTHEAST KANSAS
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT WITH
THE STRONGEST ACTIVITY CAPABLE OF DAMAGING WINDS AROUND 60 MPH
AND HAIL AROUND QUARTER-SIZED...PRIMARILY AFFECTING SOUTH CENTRAL
AND SOUTHEAST KANSAS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE
TUESDAY THROUGH THURSDAY ACROSS SOUTHEAST KANSAS...AND AREA-WIDE
FOR FRIDAY THRU SATURDAY.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER LEVELS ARE LIKELY AGAIN
MONDAY AFTERNOON OVER CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE SEE
THE LATEST FIRE WEATHER WATCH FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

ES/CJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:50 AM CSTFire Weather WatchICTBarton, Ellsworth, Harper, Kingman, Lincoln, McPherson and 4 more12 hr

Nearby

Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.